Shrinkage estimation of reliability for exponentially distributed lifetimes

Research output: Journal Publications and Reviews (RGC: 21, 22, 62)21_Publication in refereed journalpeer-review

15 Scopus Citations
View graph of relations


Original languageEnglish
Pages (from-to)415-430
Journal / PublicationCommunications in Statistics Part B: Simulation and Computation
Issue number2
Publication statusPublished - 1996


This paper considers the estimation of reliability when the lifetimes are exponentially distributed. Three different versions of shrinkage estimator are considered when a prior estimate of the mean lifetime is given. Simulation results suggest that some shrinkage estimators have smaller bias and mean squared error than those of the maximum likelihood estimator.

Research Area(s)

  • Exponential distribution, Maximum likelihood estimator, Mean squared error, Reliability, Shrinkage estimator